Alert archive / Nevada / Flash Flood Warnings in 2019
Flash Flood Warning 14, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at May 31, 2019, 9:37 AM PDT for Esmeralda County, Nevada. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2019, 9:37 AM PDT (16:37 UTC)
- Expired
- May 31, 2019, 12:30 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Esmeralda County, NV
The radar
The Reno radar (KRGX), 236 km from the middle of the area, began a volume at 16:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 4.6 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1035 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
087 WGUS55 KVEF 311637 FFWVEF NVC009-311930- /O.NEW.KVEF.FF.W.0014.190531T1637Z-190531T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Las Vegas NV 937 AM PDT Fri May 31 2019 The National Weather Service in Las Vegas has issued a * Flash Flood Warning for... Northeastern Esmeralda County in south central Nevada... * Until 1230 PM PDT. * At 928 AM PDT, Doppler radar indicated thunderstorms producing heavy rain along Highway 265 and 95 east of Coaldale. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Highway 265 southeast of Coaldale. PRECAUTIONARY/PREPAREDNESS ACTIONS... Excessive runoff from heavy rainfall will cause elevated water levels in otherwise dry washes and flooding of low lying spots of area roadways. Travelers along Highway 95 between Coaldale and Tonopah and along Highway 265 should use caution and avoid crossing areas where water is flowing over the roadway. Turn around...dont drown. && LAT...LON 3843 11769 3791 11740 3763 11782 3815 11804 $$ JS
1 follow-up statement
820 WGUS75 KVEF 311922 FFSVEF Flash Flood Statement National Weather Service Las Vegas NV 1222 PM PDT Fri May 31 2019 NVC009-311932- /O.EXP.KVEF.FF.W.0014.000000T0000Z-190531T1930Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Esmeralda NV- 1222 PM PDT Fri May 31 2019 ...THE FLASH FLOOD WARNING FOR NORTHEASTERN ESMERALDA COUNTY WILL EXPIRE AT 1230 PM PDT... The heavy rain has ended and flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3843 11769 3791 11740 3763 11782 3815 11804 $$ JS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at May 31, 2:02 AM PDT, 7 hours 35 minutes earlier.
Area forecast discussion, May 31, 2:02 AM PDT, 7 hours 35 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 202 AM PDT Fri May 31 2019 .SYNOPSIS...Weak low pressure over California will result in continued chances for shower activity across mainly the Sierra and southern Great Basin through the weekend. Drier conditions are expected next week with temperatures climbing a few degrees above normal. && .DISCUSSION...Through Thursday. A weak closed low over central California will be the catalyst for the next several days of weather as it slowly meanders southward across the southwest through the middle of next week. The low will be gradually filling, with heights slowly climbing a little bit each day, which in turn will result in a continued very slow warming trend heading into next week. Additionally, near daily isolated to scattered showers can be expected across mainly the Sierra and Great Basin region thanks to the cool mid level temperatures and lingering instability. Low levels will remain fairly dry so any shower activity that develops will have an attendant risk of gusty surface winds. Outside of the Sierra and Southern Great Basin, mostly sunny to partly cloudy skies are expected. As far as temperatures are concerned, as noted above a very gradual trend towards warmer temperatures are expected. With the closed low in close proximity over the weekend, temperatures will however in the low to mid 90s across most of the Mojave desert region, with near 100 possible in the lowest elevations. As the low drifts further into southern Arizona early next week and continues to fill, a more pronounced warming trend will begin, however, the magnitude of warming is still a little uncertain. With weak ridging building in towards the end of the week, we should trend towards slightly above normal temperatures, giving most of the desert valleys a good shot at their first 100 degree day of the year (including the Las Vegas area). However, overall synoptic pattern still features near to slightly below normal heights for early June, so it's possible we could come up a tad shy. For now the the official forecast has highs approaching 100 degrees by Wednesday and Thursday in the Las Vegas metro area, with low 100s in the forecast along the Colorado River Valley (Laughlin, Needles, Havasu, etc) and possibly exceeding 110 in Death Valley. && .AVIATION...For McCarran...Drier conditions should lead to less shower and thunderstorm activity and keep them mainly confined to the Spring Mountains along with areas well north of the valley. It's still possible that any storms that do develop north of the valley could produce northerly outflow winds which impact the terminal. However, confidence is low in this occurring. Otherwise generally light and variable winds this morning becoming east to northeast by late morning and afternoon with speeds 7 kts or less. South winds then are expected to develop during the afternoon with speeds 10-15 kts. Few clouds around 15k feet. For the rest of southern Nevada, northwest Arizona and southeast California...Most of southern Nevada, northwest Arizona, and southeast California is expected to be dry today with just a few-sct clouds around 12-15k feet. Showers and thunderstorms will be confined to central Nevada and northern Inyo County where KBIH could see showers and thunderstorms during the afternoon. Wind speeds will generally remain less than 15 kts, but gusty outflow winds will be possible in and around the KBIH airport this afternoon. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && DISCUSSION...Outler AVIATION...Gorelow For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:38 PM PDT | Flash Flood Warning | VEF | Esmeralda | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.